Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 22, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 16, 2014, 5:23 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2014, 5:23 AM EDT (09:23 UTC)
- Expired
- Jul 16, 2014, 11:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
281 WHUS71 KCLE 160923 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 523 AM EDT WED JUL 16 2014 LEZ142>145-161500- /O.NEW.KCLE.SC.Y.0022.140716T0923Z-140716T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- 523 AM EDT WED JUL 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS AND WAVES: WINDS WILL BE FROM THE NORTHWEST AT 10 TO 20 KNOTS THIS MORNING AND EVENTUALLY DIMINISH TO 5 TO 15 KNOTS WHILE BECOMING WEST. THE WINDS WILL CAUSE WAVES OF 3 TO 5 FEET THAT WILL SUBSIDE TO 1 TO 3 FEET BY AFTERNOON. * WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ON THE LAKE TODAY THROUGH THURSDAY MORNING. THERE IS THE POSSIBILITY THAT NUMEROUS SITINGS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ146>149-161500- /O.NEW.KCLE.SC.Y.0022.140716T0923Z-140716T1500Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 523 AM EDT WED JUL 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS AND WAVES: WINDS WILL BE FROM THE NORTHWEST AT 10 TO 20 KNOTS THIS MORNING AND EVENTUALLY DIMINISH TO 5 TO 15 KNOTS WHILE BECOMING WEST. THE WINDS WILL CAUSE WAVES OF 3 TO 5 FEET THAT WILL SUBSIDE TO 1 TO 3 FEET BY AFTERNOON. * WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ON THE LAKE TODAY THROUGH THURSDAY MORNING. THERE IS THE POSSIBILITY THAT NUMEROUS SITINGS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 3:40 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 16, 3:40 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
340 AM EDT WED JUL 16 2014
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL SWING ACROSS THE GREAT LAKES TODAY
KICKING OFF A FEW SHOWERS. HIGH PRESSURE WILL BUILD OVER THE AREA
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL TROUGH NOW OVER SOUTHERN LAKE MICHIGAN WILL SWING ACROSS
THE AREA TODAY PRODUCING SCATTERED SHOWERS. TROUGH WILL SWING
EAST OF THE AREA LATE THIS AFTERNOON. TODAY WILL FEEL MORE LIKE
FALL THAN THE MIDDLE OF SUMMER WITH UNSEASONABLY COOL TEMPS. MOST
PLACES THE TEMPS WILL BARELY MAKE IT INTO THE LOWER 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THIS EVENING AFTER THE UPPER LEVEL TROUGH SWINGS EAST OF THE AREA
EXPECT THE DEVELOPMENT OF SOME LAKE EFFECT SHOWERS. THE LAKE TO
850 MB TEMPERATURE DIFFERENCE WILL BE AROUND 16 DEGREES WHICH MAY
BE UNSTABLE ENOUGH TO PRODUCE SHOWERS TONIGHT. THE RIDGE BUILDS
OVER THE AREA THURSDAY...BUT COULD WELL SEE A FEW SHOWERS INTO
THURSDAY MORNING. HIGH PRESSURE WILL BE CENTERED OVER THE FORECAST
AREA THURSDAY AFTERNOON. THE HIGH SHIFTS EAST OF THE AREA ON
FRIDAY ALLOWING A SOUTHERLY FLOW TO DEVELOP LEADING TO A GRADUAL
WARMING TREND. MODELS STILL DIFFER ON SATURDAY. ECMWF CONTINUES TO
MOVE WAVE INTO THE AREA SATURDAY...WHILE GFS SLOWER AND HOLDS OFF
THE PRECIP UNTIL SUNDAY NIGHT INTO SUNDAY. FOR NOW WILL JUST KEEP
CHANCE POPS GOING.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PERSIST OVER THE FORECAST
AREA THROUGH THE FORECAST PERIOD KEEPING A SLIGHT CHANCE FOR
UNSETTLED WEATHER GOING INTO THE MIDDLE OF THE WEEK.
SURFACE LOW PRESSURE WILL BE PRESENT THROUGH THE PERIOD AS WELL AND
WILL BE ASSOCIATED WITH PERSISTENT MOISTURE ACROSS THE AREA. A
SERIES OF UPPER LEVEL POSITIVE VORTICITY MAXIMUMS ARE ALSO PROGGED
TO MOVE THROUGH THE REGION AND THESE TOO COULD AID IN SOME BRIEF
PERIODS OF CONVECTION THAT COULD DEVELOP ESPECIALLY SUNDAY INTO
TUESDAY. MAY NEED TO MAKE SOME ADJUSTMENTS DOWN THE ROAD AS TRENDS
BEGIN TO TAKE SHAPE. OTHERWISE...WILL NOT BE MAKING MAJOR CHANGES
WITH THIS PACKAGE.
AS UPPER LEVEL AND SURFACE BASED LOW PRESSURE SYSTEMS SETTLE INTO
THE AREA...WARM AIR ADVECTION IS EXPECTED TO TAKE PLACE AND BRING A
RETURN BACK TO SOME WARM AND HUMID AIR. AS MOISTURE INCREASES OVER
THE REGION...MUGGIER CONDITIONS WILL PREVAIL ALONG WITH WARMER
OVERNIGHT LOWS. TRENDED TEMPERATURES FOR MAXIMUM AND MINIMUM UPWARD
A FEW DEGREES TO ACCOUNT FOR THIS TREND.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AREA OF CONVERGENCE FROM SOUTHWEST TO NORTHEAST OCCURRED ALONG THE
LAKE SHORE FROM CLEVELAND NORTHEAST TO ERIE. SHOWERS DEVELOPED
ALONG THIS CONVERGENT AREA AND MOVED NORTHEAST OVER THE LAST FEW
HOURS. TREND APPEARS TO WEAKENING AS CONVERGENT AREA RECONFIGURES
OVER NEXT COUPLE HOURS. ADDED A MENTION OF VCSH AND TEMPO SHOWERS
AT CLEVELAND TO ACCOUNT FOR SHOWER ACTIVITY. MAY SEE ANOTHER
THREAT LATER THIS AFTERNOON AS MORE CONVERGENCE DEVELOPS ACROSS
THE CLEVELAND AREA. BUT WILL LEAVE THINGS DRY FOR NOW DEPENDING ON
WHERE THE BAND SETS UP WITH RAIN SHOWERS. OTHERWISE...EXPECTING
SOME MOISTURE TO MOVE EAST INTO THE REGION FROM THE WEST AND COULD
BRING SOME LOWER CEILINGS TO THE REGION. BUT EXPECTING VFR
CONDITIONS TO PREVAIL. SOME IMPROVEMENT BY END OF THE TAF PERIOD
AS THE LAST OF THE MOISTURE PUSHES THROUGH THE REGION.
OUTLOOK...MVFR CEILINGS POSSIBLE FOR A FEW HOURS THURSDAY MORNING
AT KCLE AND KERI. NON VFR POSSIBLE NE OH/NW PA SATURDAY AND SUNDAY
IN SHOWERS/THUNDERSTORMS.
&&
.MARINE...
WILL KEEP THE SMALL CRAFT ADVISORY GOING THROUGH THE MID MORNING
HOURS AS WINDS WERE STILL AROUND 20 KNOTS. EXPECTING THEM TO
DIMINISH THIS MORNING AND DROP BELOW SMALL CRAFT CRITERIA FOR WAVES
BY MID MORNING. DUE TO THE HIGHER WAVE ACTION ALONG THE NEARSHORE
FROM CLEVELAND EAST...WILL ALSO MENTION THE MODERATE RISK OF RIP
CURRENTS. WEST OF CLEVELAND...WAVES WILL LIKELY BE IN THE 2 TO 4
FOOT RANGE BUT DECIDED TO KEEP SMALL CRAFT ADVISORY UP THERE TO
ACCOUNT FOR THE POCKETS OF HIGHER WAVES AROUND 4 FEET. EXPECTING
BOTH RIP CURRENT RISK AND SMALL CRAFT RISK TO DIMINISH BY MID DAY
FOR THE MOST PART AND BE FINISHED BY 2 PM THIS AFTERNOON.
THE REST OF THE FORECAST PERIOD LOOKS LIKE IT WILL BE FAIRLY QUIET
ON THE LAKE AS HIGH PRESSURE BEGINS TO BUILD EAST ACROSS THE REGION.
WAVES WILL SUBSIDE TO 2 FEET OR LESS BY TONIGHT AND REMAIN THAT WAY
THROUGH THE REST OF THE PERIOD.
WE STILL HAVE A RISK FOR WATERSPOUTS ON THE LAKE THROUGH THURSDAY
MORNING. UNSTABLE ATMOSPHERE WITH THE COLD AIR ALOFT OVER THE WARM
LAKE WILL MAKE FOR IDEAL CONDITIONS FOR WATERSPOUTS TO FORM. MOST
LIKELY LOCATIONS WILL BE WHERE AREAS OF CONVERGENCE DEVELOP TO
PRODUCE SHOWERS. STAY WELL CLEAR OF SHOWERS IN THE EVENT WATERSPOUTS
FORM. NUMEROUS SITINGS MAY BE POSSIBLE TODAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
LEZ142>149.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDYHazardous weather outlook, Jul 16, 4:38 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CLEVELAND OH 438 AM EDT WED JUL 16 2014 OHZ011-012-089-PAZ001-170845- CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 438 AM EDT WED JUL 16 2014 ...RIP CURRENT RISK IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-013-014-017>023-027>033-036>038-047-PAZ002-003-170845- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- SOUTHERN ERIE-CRAWFORD PA- 438 AM EDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>145-162>169-170845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 438 AM EDT WED JUL 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR WATERSPOUTS TODAY AND TONIGHT. NUMEROUS WATERSPOUTS ARE POSSIBLE...ESPECIALLY IN SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WATERSPOUTS ARE POSSIBLE THURSDAY MORNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. LEZ146>149-170845- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 438 AM EDT WED JUL 16 2014 ...RIP CURRENT RISK IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THERE IS A CHANCE FOR WATERSPOUTS TODAY AND TONIGHT. NUMEROUS WATERSPOUTS ARE POSSIBLE...ESPECIALLY IN SHOWERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WATERSPOUTS ARE POSSIBLE THURSDAY MORNING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:21 AM EDT | Rip Current Statement | CLE | Ashtabula, Cuyahoga, Lake | 12 hr |
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.